Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 2, 2006, 4:09 AM CST for Reynolds County, Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 4:09 AM CST (10:09 UTC)
- Expired
- Jan 2, 2006, 4:49 AM CST
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 4:20 AM CST | TSTM WND DMG | Reynolds, MO | LARGE TREES DOWN IN REYNOLDS. |
| Jan 2, 4:20 AM CST | TORNADO | Reynolds, MO | ...POSSIBLE TORNADO DAMAGE... ROOF TORN OFF HOUSE...TREES SNAPPED OFF...TRAILORS ROLLED OVER IN BACK YARD. DEPUTY SHERIFF ON THE WAY TO INVESTIGATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 2:15 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 021010
SVRLSX
MOC179-021100-
/O.NEW.KLSX.SV.W.0008.060102T1009Z-060102T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
409 AM CST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 500 AM CST
* AT 405 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REYNOLDS...OR ABOUT 28 MILES NORTHWEST OF PIEDMONT...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OATES
CENTERVILLE
LESTERVILLE
BLACK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3739 9126 3725 9111 3736 9076 3759 9078
3761 9101
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 021025
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 AM CST MON JAN 2 2006
MOC179-021100-
/O.CON.KLSX.SV.W.0008.000000T0000Z-060102T1100Z/
REYNOLDS MO-
425 AM CST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CST
FOR REYNOLDS COUNTY...
AT 421 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER BLACK...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
NORTHEASTERN REYNOLDS COUNTY.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3751 9100 3744 9095 3745 9077 3759 9078
3760 9091
$$
BRITT000
WWUS53 KLSX 021049
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 AM CST MON JAN 2 2006
MOC179-021059-
/O.CAN.KLSX.SV.W.0008.000000T0000Z-060102T1100Z/
REYNOLDS MO-
449 AM CST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR REYNOLDS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 8 AM CST.
LAT...LON 3751 9100 3744 9095 3745 9077 3759 9078
3760 9091
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:20 AM CST, 49 minutes earlier.
Area forecast discussion, Jan 2, 3:20 AM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 320 AM CST MON JAN 2 2006 .DISCUSSION... UNSEASONABLY WRM WX CONTINUES OVR AREA. NOT MUCH TIME FOR DISCUSSION DUE TO LOTS OF SVR WX IN IMMEDIATE AREA. SFC LOW FCST TO MOVE ENE INTO CNTRL IL BY 18Z. DWPTS ARE 55 TO 60 AND DRY LN PUNCHING INTO AREA FROM S CNTRL MO. CHGG WX COND SHOULD EVOLVE INTO LOW CLDS AND LIGHT RAIN/DRZL BHD LOW AND TEMPS SHOULD FALL SLOWLY THROUGH THE DAY...MORE QUICKLY IN AFTN WITH MDT NWLY FLOW. THIS WILL BE THE MOST IMPORTANT WX EVENT OF THE WEEK. && .AVIATION... ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL AERODROME FORECASTS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH FOR ALL EXCEPT KNOX AND LEWIS COUNTIES UNTIL 800 AM. IL...TORNADO WATCH FOR ALL EXCEPT ADAMS AND BROWN COUNTIES UNTIL 800 AM . && PEDIGO
Hazardous weather outlook, Jan 1, 3:50 PM CST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CST SUN JAN 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. TES
In the hours before
Local storm report, Jan 2, 3:10 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TORNADO 2 W NEW MELLE 38.71N 90.92W
01/02/2006 ST. CHARLES MO PUBLIC
POSSIBLE TORNADO ON THE GROUND...CITIZEN REPORTS LOUD
ROARING NOISE NEAR THE INTERSECTION OF HIGHWAYS T AND D.
THIS IS ABOUT 2 MILES WEST OF NEW MELLE.
&&
CVKINGLocal storm report, Jan 2, 3:17 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL WARRENTON 38.82N 91.14W
01/02/2006 0.75 INCH WARREN MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Jan 2, 3:48 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FUNNEL CLOUD FOLEY 39.05N 90.74W
01/02/2006 LINCOLN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.
&&
CVKINGLocal storm report, Jan 2, 3:50 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 3 N UNION 38.49N 91.01W
01/02/2006 0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Jan 2, 3:58 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 2 W GERALD 38.40N 91.37W
01/02/2006 1.75 INCH GASCONADE MO COUNTY OFFICIAL
0340 AM TSTM WND DMG NEW MELLE 38.71N 90.88W
01/02/2006 ST. CHARLES MO EMERGENCY MNGR
12 INCH DIAMETER TREE BLOWN OVER.
&&
CVKINGLocal storm report, Jan 2, 4:00 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FUNNEL CLOUD 1 NE WRIGHT CITY 38.84N 91.01W
01/02/2006 WARREN MO TRAINED SPOTTER
WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
WEATHER SPOTTER.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:16 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 44 min |
| Jan 2, 1:39 AM CST | Severe Thunderstorm Warning | LSX | Warren | 51 min |
| Jan 2, 1:46 AM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 2, 2:06 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 39 min |
| Jan 2, 2:24 AM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 51 min |
| Jan 2, 2:31 AM CST | Tornado Warning | LSX | Franklin, Saint Charles, Warren | 44 min |
| Jan 2, 2:42 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 48 min |
| Jan 2, 3:03 AM CST | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Jan 2, 3:15 AM CST | Tornado Warning | LSX | Lincoln, Saint Charles | 45 min |
| Jan 2, 3:28 AM CST | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Jan 2, 3:41 AM CST | Tornado Warning | LSX | Franklin, Saint Charles | 34 min |
| Jan 2, 4:09 AM CST | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jan 2, 4:32 AM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 43 min |
| Jan 2, 4:37 AM CST | Severe Thunderstorm Warning | LSX | Jefferson | 38 min |
| Jan 2, 4:40 AM CST | Severe Thunderstorm Warning | LSX | Iron | 25 min |
| Jan 2, 4:55 AM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Jan 2, 5:12 AM CST | Severe Thunderstorm Warning | LSX | Jefferson | 33 min |
| Jan 2, 5:18 AM CST | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.